Alert archive / New Jersey / Special Marine Warnings in 2008

Special Marine Warning 96, NWS Philadelphia/Mount Holly

September 9, 2008

NWS Philadelphia/Mount Holly issued this special marine warning at Sep 9, 2008, 11:50 AM EDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 9, 2008, 11:50 AM EDT (15:50 UTC)
Expired
Sep 9, 2008, 12:45 PM EDT
In force
55 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Sep 9, 10:03 AM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Sep 9, 10:03 AM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1003 AM EDT TUE SEP 9 2008

.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTHEAST FROM THE GREAT LAKES REGION AND
CROSS THE REGION LATE THIS AFTERNOON AND EARLY TONIGHT. COOL HIGH
PRESSURE WILL THEN DOMINATE THE WEATHER WEDNESDAY AND THURSDAY
THURSDAY BEFORE SLIDING OFF TO THE EAST ON FRIDAY. A COUPLE OF
FRONTAL SYSTEMS WILL THEN CROSS THE REGION THROUGH NEXT WEEKEND
AND EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF OUR CWA
EXCEPT FOR CARBON, MONROE, LEHIGH, NORTHAMPTON AND BERKS COUNTIES
UNTIL 4 PM. CURRENT LINE OF SHOWERS AND THUNDERSTORMS IS MOVING TO
THE EAST AND CONTAINS A LOT OF LIGHTNING AND THERE COULD BE SOME
STRONG GUSTY WINDS. AMS AHEAD OF THE FRONT IS QUITE UNSTABLE.
THERE COULD BE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
ASSOCIATED WITH THE COLD FRONT, WHICH IS CURRENTLY BACK IN WRN PA.
HOWEVER, IT REMAINS TO BE SEEN IF THE CURRENT CONVECTIVE ACTIVITY
WILL STABILIZE THE AMS AND LESSEN THE CHANCES OF ACTIVITY LATER
IN THE DAY. HAVE MADE POPS LIKELY OR HIGHER VIRTUALLY EVERYWHERE.
HEAVY RAIN IS ALSO A POSSIBILITY AS THE LINE MOVES THROUGH.

THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE AREA UNDER A
SLIGHT RISK FOR SEVERE THUNDERSTORMS. THIS IS SUPPORTED BY FCST
CAPES FROM THE GFS BUFR DATA OF 2000-3500 G/KG, THEN NAM ALSO HAS
HIGH CAPES FCST, BUT NOT QUITE AS HIGH AS FROM THE GFS. ALSO,
THERE WILL BE A JET MOVING BY TO THE NORTH, PUTTING THE REGION IN
THE FAVORED RIGHT REAR QUADRANT. AN LASTLY, WE HAVE H8 WINDS OF 30
TO 40 KTS. ALL-IN-ALL, THIS SUPPORTS THE SLIGHT RISK FCST BY SPC.

HOWEVER, ALL IS NOT THAT SIMPLE. WE DO HAVE COMPLICATING FACTORS.
FIRST, IT IS SEPTEMBER AND CLOUDS CAN EASILY LIMIT HOW WARM WE GET
TODAY. THE PREVIOUSLY MENTIONED LOW LEVEL JET AROUND 925 MB HAS
ALLOWED CLOUDS TO DEVELOP THROUGH MOST OF THE REGION AND HAS
ALLOWED SHOWERS/TSTMS TO FORM TO THE WEST. IF THEY MOVE AND BECOME
WIDESPREAD FARTHER TO THE EAST, THE THREAT OF SVR WILL BE LESS.
AS THE CAPE AVBL FOR TSTMS WILL BE SPREAD THROUGH MORE CONVECTIVE
CELLS, THEREBY LIMITING THEIR SEVERITY.

LASTLY, THE GRIDDED FFG FROM RFC SHOWS SOME AREAS THAT ONLY NEED
1 INCH OF RAIN IN 1 HR TO GET FLOODING. THESE LOW VALUES ARE IN
THE AREAS THAT GOT THE MOST RAIN FROM HANNA.

I DONT EXPECT STATIONARY OR SLOW MOVING TSTMS TODAY DUE TO THE
STRONG WINDS ALOFT, BUT IF TSTMS DO DECIDE TO TRAIN, THEN FLOODING
IS POSSIBLE. I WILL LET THE DAY CREW RE-EVALUATE AND ISSUE AN FFA
IF NEEDED.

AS FAR AS TEMPS GO, I WENT WITH A BLEND OF THE MET/MAV NUMBERS.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
I EXPECT THE FRONT TO MOVE OFF THE COAST BY MIDNIGHT WITH TSTM
ACTIVITY MOVING EAST WITH THE FRONT. COOL HIGH PRESSURE THEN
BRINGS COOLER AND DRIER AIR TO THE REGION LATE TONIGHT. HOWEVER,
THE FLOW BECOMES NE OVER THE FAR SOUTHERN ZONES AND THE DRY AIR
COULD TEMPORARILY BE DLAD THERE AND SHOWERS MIGHT LINGER INTO WED
MORNING. ONCE THE DRY AIR ARRIVES, SKIES WILL CLEAR AND REMAIN
MOSTLY CLEAR THROUGH THURSDAY. THIS AIRMASS IS VERY COOL AS
IDENTIFIED BY THE 1000-850 THICKNESSES OF 1340 NORTH TO 1375 SOUTH
WED AM. THE MAV MINS LOOK OK OR SLIGHTLY HIGH CONSIDERING THE CAA
LATE TONIGHT. FOR WEDNESDAY, IT WILL FEEL SOMEWHAT LIKE AUTUMN AND
TEMPERATURES SHOULD ONLY REACH THE LOW 70S WHILE REMAINING THE MID
TO UPPER 60S IN THE POCONOS. THE LOWS WED NIGHT WILL BE MOSTLY IN
THE 40S, EXCEPT FOR SOME LOWER AND MIDDLE 50S EXTREME SOUTH AND
ALONG THE COAST. THURSDAY SHOULD SEE TEMPS COOL ONCE AGAIN WITH
READINGS SIMILAR OR SLIGHT ABOVE WED.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
THE HIGH THAT WILL HAVE BROUGHT THE COOL DRY WEATHER TO THE AREA
FOR WED AND THURSDAY WILL MOVE OFFSHORE FRIDAY. THIS WILL ALLOW
MOISTURE TO RETURN TO THE REGION DURING FRIDAY. THEN A SERIES OF
FRONTAL SYSTEMS WILL MOVE OVER THE REGION AND STALL THROUGH
MONDAY, MEANING POSSIBLE SHOWERS EACH DAY. THUNDERSTORMS WERE
INCLUDED ONLY FOR SUNDAY AS THAT IS THE TIMEFRAME WHEN THE AIRMASS
LOOKS WARMEST AND MOST UNSTABLE. OTHERWISE, THE HPC FCST HAS BEEN
ACCEPTED.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
A LINE OF SHOWERS AND THUNDERSTORMS HAS ALREADY MOVED THROUGH KRDG
AND KABE AND IS KNOCKING ON THE DOOR AT KTTN, KPNE, KPHL, KILG.
EXPECT THOSE AIRPORTS TO SEE THUNDER, REDUCED VSBYS AND CIGS AND
WIND GUSTS TO ABOUT 35KT AS THE LINE MOVES THROUGH. THEN THERE
WILL LIKELY BE A BREAK IN THE ACTION, WITH GENERALLY VFR/MVFR
CONDITIONS UNTIL POSSIBLY A SECOND ROUND OF STORMS WITH THE FRONT
LATER TODAY. IT REMAINS TO BE SEEN WHETHER THE CURRENT CONVECTIVE
ACTIVITY WILL STABILIZE THINGS AND LESSEN THE CHANCES FOR LATER
CONVECTION. VFR CONDITIONS SHOULD RETURN FOR THE ENTIRE REGION
AFTER FROPA AND CONTINUE INTO WEDNESDAY.

FOR THE OUTLOOK BEYOND 12Z WEDNESDAY, BUILDING HIGH PRESSURE WILL LEAD
TO VFR FLYING WEATHER WEDNESDAY THROUGH FRIDAY. ANOTHER FRONT IS
SHOWN BY THE MODELS TO APPROACH FRIDAY, WITH LOWER CONDITIONS AT
TIMES POSSIBLE AS EARLY AS FRIDAY NIGHT, PERHAPS PERSISTING
SATURDAY AND MAYBE EVEN INTO SUNDAY. TROPICAL WEATHER MAY INVADE
THE AREA WITH THE REMNANTS OF IKE EARLY NEXT WEEK, IF THE 00Z GFS
CAN BE BELIEVED THIS FAR OUT.

&&

.MARINE...
A SHARP LATE SUMMER (OR EARLY AUTUMN, IF YOU PREFER) COLD FRONT WILL
APPROACH THE COAST FROM THE NORTHWEST TODAY AND PASS OFF THE COAST
LATE TODAY AND THIS EVENING. CONDITIONS MAY APPROACH SMALL CRAFT
ADVISORY CRITERIA TODAY. THE NAM 925 WINDS ARE A TOUCH STRONGER THAN
THE GFS. WELL SIDE WITH THE GFS, BUT EVEN SO, WELL MENTION A FEW
GUSTS TO 25 KT ON THE OCEAN TODAY.

WITH A NORTH TO NORTHEAST FLOW WEDNESDAY, WAVEWATCH HAS BUILT SEAS
TO 5 FEET. ITS TRUE THAT THE GRADIENT SEEMS TO RELAX IN THE
AFTERNOON A BIT, BUT WITH A NORTH TO NORTHEAST FLOW OF 15 TO 20
KNOTS, WITH GUSTS UP TO 25 KNOTS, WAVES MAY MAKE IT TO 5 FEET.

BEYOND WEDNESDAY, HIGH PRESSURE SHOULD SUPPORT MARINE ACTIVITIES
WEDNESDAY AND THURSDAY, AND PROBABLY INTO FRIDAY AS WELL.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT WEDNESDAY FOR
     ANZ431-450>455.

&&

SYNOPSIS...STAUBER
NEAR TERM...NIERENBERG/STAUBER
SHORT TERM...STAUBER
LONG TERM...STAUBER
AVIATION...NIERENBERG
MARINE...
Hazardous weather outlook, Sep 9, 9:50 AM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
950 AM EDT TUE SEP 9 2008

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ067>071-101400-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
950 AM EDT TUE SEP 9 2008

...SEVERE THUNDERSTORM WATCH 893 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THE
THUNDERSTORMS COULD BECOME SEVERE AND CONTAIN DAMAGING WINDS AND
HAIL AS WELL AS DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED DURING THE DURATION OF
THE WATCH AND POSSIBLY LONGER.

PAZ054-055-060>062-101400-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
950 AM EDT TUE SEP 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THE
THUNDERSTORMS COULD BECOME SEVERE AND CONTAIN DAMAGING WINDS AND
HAIL AS WELL AS DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

DEZ004-NJZ014-024>026-101400-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
950 AM EDT TUE SEP 9 2008

...SEVERE THUNDERSTORM WATCH 893 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THIS IS A MODERATE RISK OF RIP CURRENTS TODAY.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THE
THUNDERSTORMS COULD BECOME SEVERE AND CONTAIN DAMAGING WINDS AND
HAIL AS WELL AS DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ431-450>455-101400-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
950 AM EDT TUE SEP 9 2008

...SEVERE THUNDERSTORM WATCH 893 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THE
THUNDERSTORMS COULD BECOME SEVERE AND CONTAIN DAMAGING WINDS AND
HAIL AS WELL AS DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR THE DURATION OF THE
WATCH AND POSSIBLY LONGER.

ANZ430-101400-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
950 AM EDT TUE SEP 9 2008

...SEVERE THUNDERSTORM WATCH 893 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THE
THUNDERSTORMS COULD BECOME SEVERE AND CONTAIN DAMAGING WINDS AND
HAIL AS WELL AS DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR THE DURATION OF THE
WATCH AND POSSIBLY LONGER.

In the hours before

Special weather statement, Sep 9, 8:15 AM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
815 AM EDT TUE SEP 9 2008

NJZ001-091315-
SUSSEX NJ-
815 AM EDT TUE SEP 9 2008

...STRONG THUNDERSTORMS WILL AFFECT SUSSEX COUNTY...

AT 812 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
MONTAGUE TO 8 MILES WEST OF NEWTON...MOVING EAST AT ABOUT 30 MPH.
THE THUNDERSTORMS WILL BE NEAR BRANCHVILLE AROUND 825 AM...SUSSEX
AROUND 835 AM...VERNON VALLEY...HAMBURG AROUND 845 AM AND HIGHLAND
LAKE AROUND 855 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS.

PLEASE MOVE INDOORS IF POSSIBLE.  IF YOU ARE DRIVING AND ENCOUNTER
ROADWAY FLOODING...PLEASE DO NOT TRY TO DRIVE ACROSS IT.  FIND AN
ALTERNATE ROUTE.

MPD
Special weather statement, Sep 9, 8:26 AM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
826 AM EDT TUE SEP 9 2008

PAZ054-055-060>062-091330-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
826 AM EDT TUE SEP 9 2008

...STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON...LEHIGH...MONROE
AND NORTHAMPTON COUNTIES...

AT 821 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST
OF MONTAGUE TO 22 MILES NORTHWEST OF LANCASTER...MOVING EAST AT
ABOUT 30 MPH. THE THUNDERSTORMS WILL BE NEAR CANADENSIS...WEISSPORT
EAST...STRAUSSTOWN...MOUNTAINHOME AROUND 835 AM...PENN FOREST
RESERVOIR...PARADISE VALLEY...JONAS...BELTZVILLE STATE PARK AROUND
840 AM...WANAMAKERS AND SCOTRUN AROUND 845 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

IF YOU ARE DRIVING AND ENCOUNTER A FLOODED ROADWAY...PLEASE DO NOT
TRY TO DRIVE ACROSS IT.  FIND AN ALTERNATE ROUTE.

MPD
Special weather statement, Sep 9, 10:03 AM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1003 AM EDT TUE SEP 9 2008

DEZ001-MDZ008-NJZ001-008>010-012-015>019-PAZ067>071-091500-
BUCKS PA-CAMDEN NJ-CECIL MD-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-
HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-MONTGOMERY PA-MORRIS NJ-
NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SALEM NJ-
SOMERSET NJ-SUSSEX NJ-
1003 AM EDT TUE SEP 9 2008

...STRONG THUNDERSTORMS WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
CECIL...CHESTER...DELAWARE...GLOUCESTER...HUNTERDON...MERCER...
MIDDLESEX...MONTGOMERY...MORRIS...NEW CASTLE...PHILADELPHIA...
SALEM...SOMERSET AND SUSSEX COUNTIES...

AT 959 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST
OF PATERSON TO 20 MILES SOUTHWEST OF ELKTON...MOVING EAST AT ABOUT
30 MPH. THE THUNDERSTORMS WILL BE NEAR TROUT LAKE...NEWTOWN SQUARE
AROUND 1015 AM...WASHINGTON CROSSING...TEMPLE UNIVERSITY AROUND 1030
AM...WISSINOMING...TACONY AROUND 1045 AM...EDINBURG AND WILLINGBORO
AROUND 1100 AM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

MPD
Special weather statement, Sep 9, 10:52 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1052 AM EDT TUE SEP 9 2008

DEZ001-002-MDZ008-012-NJZ010-012>022-025>027-PAZ069>071-091645-
ATLANTIC NJ-BUCKS PA-CAMDEN NJ-CECIL MD-COASTAL ATLANTIC NJ-
COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-EASTERN MONMOUTH NJ-
GLOUCESTER NJ-KENT MD-KENT DE-MERCER NJ-MIDDLESEX NJ-NEW CASTLE DE-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-SALEM NJ-
SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
1052 AM EDT TUE SEP 9 2008

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...BUCKS...BURLINGTON...
CAMDEN...CECIL...CUMBERLAND...DELAWARE...GLOUCESTER...KENT...
MERCER...MIDDLESEX...MONMOUTH...NEW CASTLE...OCEAN...PHILADELPHIA...
SALEM AND SOMERSET COUNTIES...

AT 1050 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST OF
MANHATTEN TO 16 MILES SOUTHWEST OF MIDDLETOWN...MOVING EAST AT 40
MPH. THE THUNDERSTORMS WILL BE NEAR WINDSOR...MOUNT LAUREL...
JACKSONVILLE...CROSSWICKS AROUND 1100 AM...SPRINGDALE...
MORGANVILLE...LUMBERTON...GREENTREE AROUND 1105 AM...MARLBORO AND
MANALAPAN AROUND 1110 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
IF YOU ARE DRIVING AND ENCOUNTER A FLOODED ROADWAY...PLEASE DO NOT
TRY TO CROSS IT.  FIND ANOTHER ROUTE.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

THERE ARE AREAS OF INTENSE LIGHTNING FROM SOME OF THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

MPD
Local storm report, Sep 9, 11:25 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1125 AM EDT TUE SEP 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     TSTM WND DMG     PARADISE VALLEY         41.12N 75.28W
09/09/2008                   MONROE             PA   EMERGENCY MNGR

            TREES DOWN AT THE CORNER OF KOERNERS ROAD AND RT. 390

0900 AM     TSTM WND DMG     READING                 40.34N 75.93W
09/09/2008                   BERKS              PA   EMERGENCY MNGR

            MULTIPLE TREES DOWN IN BERKS COUNTY

0948 AM     TSTM WND DMG     HIGH BRIDGE             40.67N 74.90W
09/09/2008                   HUNTERDON          NJ   EMERGENCY MNGR

            TREES DOWN ON CHARLESTON ROAD IN BETHLEHEM TOWNSHIP

1106 AM     FLASH FLOOD      5 E SOUTH PLAINFIELD    40.58N 74.32W
09/09/2008                   MIDDLESEX          NJ   TRAINED SPOTTER

            GARDEN STATE PARKWAY INUNDATED WITH WATER.

&&

JJM
Local storm report, Sep 9, 11:48 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1148 AM EDT TUE SEP 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     TSTM WND DMG     PARADISE VALLEY         41.12N 75.28W
09/09/2008                   MONROE             PA   EMERGENCY MNGR

            TREES DOWN AT THE CORNER OF KOERNERS ROAD AND RT. 390

0900 AM     TSTM WND DMG     READING                 40.34N 75.93W
09/09/2008                   BERKS              PA   EMERGENCY MNGR

            MULTIPLE TREES DOWN IN BERKS COUNTY

0948 AM     TSTM WND DMG     HIGH BRIDGE             40.67N 74.90W
09/09/2008                   HUNTERDON          NJ   EMERGENCY MNGR

            TREES DOWN ON CHARLESTON ROAD IN BETHLEHEM TOWNSHIP

1106 AM     FLASH FLOOD      5 E SOUTH PLAINFIELD    40.58N 74.32W
09/09/2008                   MIDDLESEX          NJ   TRAINED SPOTTER

            GARDEN STATE PARKWAY INUNDATED WITH WATER.

1130 AM     FLASH FLOOD      SOMERDALE               39.85N 75.02W
09/09/2008                   CAMDEN             NJ   EMERGENCY MNGR

            ROAD CLOSED AT SOMERDALE ROAD AND WHITE HORSE PIKE

&&

JJM

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 3:36 AM EDTSmall Craft AdvisoryPHI36 hr
Sep 9, 9:09 AM EDTAreal Flood AdvisoryPHISussex, Warren3 hr
Sep 9, 9:21 AM EDTSevere Thunderstorm WarningPHIGloucester, Hunterdon, Mercer, Morris, Salem, Somerset and 2 more39 min
Sep 9, 9:41 AM EDTFlash Flood WarningPHIHunterdon, Morris, Somerset3 hr
Sep 9, 9:59 AM EDTFlash Flood WarningPHIBurlington, Camden, Gloucester, Salem3 hr
Sep 9, 10:04 AM EDTFlash Flood WarningPHIHunterdon, Mercer, Middlesex, Morris, Somerset3 hr
Sep 9, 10:57 AM EDTSevere Thunderstorm WarningPHIBurlington, Mercer, Middlesex, Monmouth, Ocean48 min
Sep 9, 11:07 AM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester, Salem38 min
Sep 9, 12:11 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Ocean49 min
Sep 9, 12:44 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May, Cumberland46 min
Sep 9, 1:05 PM EDTSpecial Marine WarningPHI55 min
Sep 9, 1:07 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May, Cumberland53 min
Sep 9, 1:55 PM EDTSpecial Marine WarningPHI65 min
Sep 9, 1:58 PM EDTSevere Thunderstorm WarningPHICape May92 min
Sep 9, 2:42 PM EDTAreal Flood AdvisoryPHICape May3 hr
Sep 9, 2:53 PM EDTSpecial Marine WarningPHI86 min
Sep 9, 8:40 AM EDTSevere Thunderstorm WarningPHICarbon, Lehigh, Monroe, Northampton50 min
Sep 9, 8:51 AM EDTAreal Flood AdvisoryPHIBerks, Lehigh3 hr
Sep 9, 8:51 AM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Carbon, Chester, Lehigh, Montgomery and 1 more39 min
Sep 9, 9:30 AM EDTFlash Flood WarningPHIChester, Montgomery3 hr

Nearby

Special Marine Warnings in New Jersey, 2008Every special marine warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.